Are there many of you out there under chemo, who suffer side effects from the chemo they take? Do you do anything about it?
I know everyone is different in how they react to their chemo and I have just been put on a new chemo drug Everolimus due to the tumour in my liver having grown. What I didn’t realise was the side effects I was going to have to endure.
Only I could have the non common side effects like a skin rash over my chest and shoulders which was like a bad case of acne and I spent 5 hours in A&E as I had no idea at the time what had caused it, neither had the doctors at the time. Also, I was breathless, had headaches, dry mouth, sore mouth, hard dry skin on my feet which have been painful and other effects too. It was beginning to affect my quality of life and so I called my Breast Care Nurses at the hospital (RBH) and they said to speak to my Oncologist so I arranged a meeting to see him.
I had a list and spoke the truth of how I was, he was a little shocked but I have learnt since I was diagnosed with terminal cancer that keeping silent is no good, so tell them like it is and thankfully Dr Abbass explained a lot more to what I had been told initially and that helped a great deal. Also he said the benefits of the drug outweigh the side effects and also reduced the dosage.
Having had the meeting and now taking the reduced chemo, the side effects are not as bad as they initially were and are more manageable but still unpleasant. What I am trying to say here is please don’t suffer in silence for fear of what you might hear, it was a bit like that with me, but if you need help say so, there are so many drugs out there that they can put you on something suitable for you. Hope this helps and if there is anyone out there that has been in the same position as me, please let me know how you coped with it. Thanks for listening.